Alert archive / Washington / Gale Warnings in 2017

Gale Warning 40, NWS Seattle, WA

May 4, 2017

NWS Seattle, WA issued this gale warning at May 4, 2017, 9:00 AM PDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2017, 9:00 AM PDT (16:00 UTC)
Expired
May 5, 2017, 5:00 AM PDT
In force
20 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

607 
WHUS76 KSEW 041600
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PDT THU MAY 4 2017

PZZ131-132-050000-
/O.UPG.KSEW.SC.Y.0110.170504T1900Z-170505T1200Z/
/O.NEW.KSEW.GL.W.0040.170504T1600Z-170505T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
900 AM PDT THU MAY 4 2017

...GALE WARNING IN EFFECT UNTIL 5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. 

* WINDS...WEST WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON OR
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-050000-
/O.NEW.KSEW.SC.Y.0111.170505T0000Z-170505T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
900 AM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
FRIDAY. 

* WINDS...W TO SW WIND 15 TO 25 KNOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-050000-
/O.NEW.KSEW.SC.Y.0111.170505T0000Z-170505T1200Z/
ADMIRALTY INLET-
900 AM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
FRIDAY. 

* WINDS...NW WIND 15 TO 25 KNOTS BECOMING S AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-050000-
/O.NEW.KSEW.SC.Y.0111.170504T1600Z-170505T0700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
900 AM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WINDS...W WIND RISING TO 15 TO 25 KNOTS THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-050000-
/O.NEW.KSEW.SC.Y.0111.170505T0100Z-170506T0000Z/
PUGET SOUND AND HOOD CANAL-
900 AM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM PDT
FRIDAY. 

* WINDS...NW WIND 10 TO 20 KNOTS NORTH PART. SW WIND 15 TO 25 KNOTS 
SOUTH PART. WIND BECOMING S 15 TO 25 KT ALL AREAS AFTER MIDNIGHT.

* WAVES/SEAS...WIND WAVES 1 TO 3 FEET BUILDING TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
3 follow-up statements
354 
WHUS76 KSEW 042141
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
241 PM PDT THU MAY 4 2017

PZZ131-132-050545-
/O.CON.KSEW.GL.W.0040.000000T0000Z-170505T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
241 PM PDT THU MAY 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...WEST WIND RISING TO 25 TO 35 KNOTS LATE THIS AFTERNOON 
  OR EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-050545-
/O.EXT.KSEW.SC.Y.0111.170504T2141Z-170505T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
241 PM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...W TO SW WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-050545-
/O.EXT.KSEW.SC.Y.0111.170504T2141Z-170505T1200Z/
ADMIRALTY INLET-
241 PM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...NW WIND 15 TO 25 KNOTS BECOMING S AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-050545-
/O.EXT.KSEW.SC.Y.0111.170504T2141Z-170506T0000Z/
PUGET SOUND AND HOOD CANAL-
241 PM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY...

* WINDS...NW WIND 10 TO 20 KNOTS NORTH PART. SW WIND 15 TO 25 
  KNOTS SOUTH PART. WIND BECOMING S 15 TO 25 KT ALL AREAS AFTER 
  MIDNIGHT.

* WAVES/SEAS...WIND WAVES 1 TO 3 FEET BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-050545-
/O.CON.KSEW.SC.Y.0111.000000T0000Z-170505T0700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
241 PM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...W WIND RISING TO 15 TO 25 KNOTS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
866 
WHUS76 KSEW 050352
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
852 PM PDT THU MAY 4 2017

PZZ130-051200-
/O.CAN.KSEW.SC.Y.0111.000000T0000Z-170505T0700Z/
/O.NEW.KSEW.SC.Y.0112.170505T1500Z-170506T0300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 PM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY. 

* WINDS...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-051200-
/O.CON.KSEW.GL.W.0040.000000T0000Z-170505T1200Z/
/O.NEW.KSEW.GL.A.0023.170505T1900Z-170506T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 PM PDT THU MAY 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

* WINDS...WEST 25 TO 35 KNOTS LATE TONIGHT. WEST 25 TO 35 KNOTS
  POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$

PZZ150-153-156-170-173-176-051200-
/O.EXB.KSEW.SC.Y.0111.170505T1300Z-170506T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
852 PM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PDT FRIDAY. 

* WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-051200-
/O.CON.KSEW.SC.Y.0111.000000T0000Z-170505T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
852 PM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-051200-
/O.CON.KSEW.SC.Y.0111.000000T0000Z-170505T1200Z/
ADMIRALTY INLET-
852 PM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-051200-
/O.CON.KSEW.SC.Y.0111.000000T0000Z-170506T0000Z/
PUGET SOUND AND HOOD CANAL-
852 PM PDT THU MAY 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

* WINDS...SOUTH 15 TO 25 KNOTS LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
303 
WHUS76 KSEW 051006
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
306 AM PDT FRI MAY 5 2017

PZZ131-132-051815-
/O.CON.KSEW.GL.W.0040.000000T0000Z-170505T1200Z/
/O.UPG.KSEW.GL.A.0023.170505T1900Z-170506T0700Z/
/O.NEW.KSEW.GL.W.0041.170505T1900Z-170506T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
306 AM PDT FRI MAY 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 25 TO 35 KNOTS EARLY THIS MORNING. WEST 25 TO 35
  KNOTS AGAIN THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-051815-
/O.CON.KSEW.SC.Y.0111.000000T0000Z-170505T1200Z/
/O.NEW.KSEW.SC.Y.0113.170506T0000Z-170506T1000Z/
ADMIRALTY INLET-
306 AM PDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
SATURDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS EARLY THIS MORNING. NORTHWEST 15
  TO 25 KNOTS AGAIN BEGINNING LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-051815-
/O.EXT.KSEW.SC.Y.0111.000000T0000Z-170506T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
306 AM PDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-051815-
/O.EXT.KSEW.SC.Y.0111.170505T1300Z-170506T0400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
306 AM PDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-051815-
/O.CON.KSEW.SC.Y.0111.000000T0000Z-170506T0000Z/
PUGET SOUND AND HOOD CANAL-
306 AM PDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...SOUTH 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-051815-
/O.CON.KSEW.SC.Y.0112.170505T1500Z-170506T0300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
306 AM PDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-051815-
/O.CON.KSEW.SC.Y.0111.170505T1300Z-170506T0100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
306 AM PDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 3, 8:30 PM PDT, 12 hours 30 minutes earlier.

Area forecast discussion, May 3, 8:30 PM PDT, 12 hours 30 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
830 PM PDT Wed May 3 2017

.SYNOPSIS...Warm weather on Thursday will give way to scattered
showers and thunderstorms by Thursday evening. A push of cool marine
air will occur Thursday night and showers will increase through
Friday as a cold front moves over Western Washington. A few showers
Saturday will give way to dry weather and a weak upper ridge early
next week.

&&

.SHORT TERM...There is a patch of clouds around the eastern part of
the Strait of Juan de Fuca this evening, otherwise skies are mostly
clear. Thursday will be a warm day with highs well into the 70s and
perhaps a few lower 80s in the warmest spots. The coast will see
marine air and cooling in the afternoon however, and areas of low
clouds will be developing along the coast. For the interior of
Western Washington, scattered thunderstorms should develop late
Thursday afternoon and then scattered showers will likely merge
and spread out into areas of rain Thursday night. The marine push
will cool and stabilize the air mass overnight. Showery cool weather
is on tap for Friday as the rest of a cold front moves ashore, and
then the showers should decrease on Saturday.

.LONG TERM...Some weak upper ridging should arrive later Sunday
and Monday for a dry break in the weather, though temperatures
will only warm back up to near normal for this time of year.

Yet another deep upper trough will carve out near 140W next
Tuesday and Wednesday, increasing our cooling onshore flow and
bringing an increasing chance of showers as the upper trough
starts to spread in our direction.  Haner

&&

.AVIATION...Southwest flow aloft will become more southerly on
Thursday as an offshore upper trough approaches. At the surface,
light northerly flow will prevail tonight and most of Thursday.
The air mass is generally dry and stable. Moisture will increase
on Thursday and it will become unstable. Scattered thunderstorms
are expected Thursday afternoon and early evening, mainly from
Puget Sound eastward.

KSEA...High clouds at times through Thursday morning. Mid clouds
will increase Thursday afternoon. There is a chance of
thunderstorms Thursday afternoon and early evening. Northerly wind
5-10 knots will switch to southerly early Thursday evening. MVFR
low clouds are likely later Thursday night. Schneider

&&

.MARINE...A weak thermal trough will be over the area tonight and
early Thursday with light northerly flow. An onshore push will
develop Thursday afternoon and evening. Small craft advisory west
wind are expected in the Strait and gales are possible. Moderate
onshore flow will continue on Friday as a cold front moves inland.
Onshore flow will prevail through the weekend. Schneider

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:54 AM PDTSmall Craft AdvisorySEW6 hr
May 4, 9:00 AM PDTSmall Craft AdvisorySEW39 hr
May 4, 3:06 PM PDTSevere Thunderstorm WarningSEWLewis, Pierce24 min
May 4, 3:28 PM PDTSevere Thunderstorm WarningSEWLewis, Pierce32 min
May 4, 3:30 PM PDTSpecial Weather StatementSEWPierce30 min
May 4, 3:43 PM PDTSevere Thunderstorm WarningSEWGrays Harbor, Lewis, Thurston32 min
May 4, 3:58 PM PDTSpecial Weather StatementSEWKing32 min
May 4, 4:11 PM PDTSevere Thunderstorm WarningSEWKing, Pierce34 min
May 4, 4:14 PM PDTSevere Thunderstorm WarningSEWLewis, Thurston31 min
May 4, 4:23 PM PDTSevere Thunderstorm WarningSEWLewis37 min
May 4, 4:45 PM PDTSevere Thunderstorm WarningSEWPierce, Thurston30 min
May 4, 4:49 PM PDTSpecial Marine WarningSEW26 min

Nearby

Gale Warnings in Washington, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.